MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13338
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified ¿sinus case¿, a flexor shuttle tibial guiding sheath unraveled.Resistance was encountered upon both insertion and removal of the sheath.As the user attempted to advance a cook stent through the sheath, part of the stent came out of the sheath and part remained stuck inside the sheath.The user was unable to pull the stent back into the sheath.The sheath then started to unravel.The part of the stent that was outside of the sheath then deployed in the patient, while part of the stent remained stuck in the sheath (this event will be reported under patient identifier (b)(6).The user removed the sheath from the patient, and the stent came out with the sheath.The procedure was completed with another cook stent and another manufacturer¿s sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified ¿sinus case¿, a flexor shuttle tibial guiding sheath unraveled.Resistance was encountered upon both insertion and removal of the sheath.As the user attempted to advance a cook stent through the sheath, part of the stent came out of the sheath and part remained stuck inside the sheath.The user was unable to pull the stent back into the sheath.The sheath then started to unravel.The part of the stent that was outside of the sheath then deployed in the patient, while part of the stent remained stuck in the sheath (this event was reported under patient identifier 426954).The user removed the sheath from the patient, and the stent came out with the sheath.The procedure was completed with another cook stent and another manufacturer¿s sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Correction: d4 investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification at the time of manufacture.There is no evidence of non-conforming devices in-house or in the field.A previously closed capa found that the thin wall of the ptfe liner is susceptible to damage from handling and processing during profiling and coil transfer processes; leading to an increased susceptibility to shaft separation.Corrective actions were implemented, including reduction of the ptfe liner shelf-life, improvement of ptfe liner tensile strength, and installation of new oven controllers.The complaint device was manufactured prior to implementation of the corrective actions.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event; however, the complaint device was manufactured prior to implementation of corrective actions resulting from a previously completed capa.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19221983
Report Number1820334-2024-00594
Device Sequence Number20558893
Product Code DYB
UDI-Device Identifier00827002133389
UDI-Public(01)00827002133389(17)241122(10)14370350
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Model NumberG13338
Device Catalogue NumberKSAW-7.0-38-80-RB-SHTL-HC
Device Lot Number14370350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOSEAL; COOK BARE METAL STENT; COOK G50171-ZIB6-35-125-8-100; UNKNOWN LONG SHEATH
Patient SexUnknown